Anatomy and Physiology
Fundamentals of Nursing
Medical Surgical Nursing
Community Health Nursing
Previous Exam Questions
Psychiatric Nursing Test - 1
Test - 1
1. A nurse provides instructions to a client taking fluoxetine (Prozac) a selective serotonin reuptake inhibitors (SSRI) antidepressant. The nurse tells the client to take the medication:
During lunch time.
At snack time.
Early in the morning.
2. A client with depression who has been taking amitriptyline for three months returns to the clinic for a follow-up. The nurse observes the client in which of the following symptoms?
Lack of energy.
Loss of interest in personal appearance.
Neglect of responsibilities.
3. A client is prescribed with sertraline (Zoloft). To guarantee a safe administration of the medication, a nurse would administer the dose-
As needed only for depressions.
Early in the morning.
Take on an empty stomach.
4. A client arrives in the emergency room with a tricyclic antidepressant overdose. Which of the following measures should the nurse do, except?
Obtain an electrocardiogram.
Gastric lavage with activated charcoal.
Administration of sodium bicarbonate.
Administration of an antipyretic.
5. A newly admit client has started taking bupropion (Wellbutrin). The nurse monitors in which of the following side effects that would indicate an overdosage of the medication?
6. A nurse is giving discharge instructions to a client who is prescribed with isocarboxazid (Marplan). The nurse will tell the client to anticipate which of the following side effects of this medication?
7. A client with depression is taking phenelzine (Nardil). The nurse advises the client to avoid consuming which foods while taking the medication
8. Patients taking MAOIs have the tendency to experience hypertensive crisis especially during an interaction with other drugs such as epinephrine. Which of the following is a sign of hypertensive crisis?
Delay in ejaculation.
9. During a hypertensive crisis, the nurse make sure which of this medicine is readily available?
10. A nurse is giving discharge instructions to a client who will be taking phenobarbital (Luminal). The nurse would educate the client in which of the following that directly correlates with the safety of the client?
Take the medication at the same time each day.
Take the medication with meals only.
Avoid using sleep aids while taking the medication
Decrease the dosage once with symptoms of dizziness and lightheadedness.
11. A client who has been taking buspirone (BuSpar) for two months returns to the clinic for a follow-up. The nurse determines that the medication is effective if there is an absent display of?
Alcohol withdrawal symptoms.
Paranoid and suicidal thought process.
Thought broadcasting or delusions.
Feelings of panic, fear, and uneasiness.
12. Which of the following medications that treat Alzheimer's disease causes slowing of the heart rate and fainting episodes?
All of the above.
13. Methylphenidate (Ritalin) is prescribed to an 8-year-old child for the treatment of attention deficit hyperactivity disorder (ADHD). The nurse will most likely monitor which of the following during the medication therapy?
Temperature and breath sound.
Deep tendon reflex.
Intake and output.
Height and weight.
14. A client with schizophrenia has been started on medication therapy with clozapine (Clozaril). A nurse assesses the results of which laboratory study to monitor for adverse effect related to this medication?
Random blood sugar.
Liver function studies.
White blood cell.
15. A nurse notes that a client with schizophrenia and receiving an antipsychotic medication is having uncontrolled movement of the lips and tongue. The nurse determines that the client is experiencing?
Neuroleptic malignant syndrome
16. A nurse is giving instructions to a client taking risperidone (Risperdal). The nurse advise the client to which of the following?
Discontinue medication once the symptoms went away.
Take it on an empty stomach.
Change position slowly.
Get a daily source of sunlight.
17. Which of the following symptoms is classified as a mild lithium toxicity:
Apathy and Lethargy.
Tinnitus and blurred vision.
Muscle fasciculations and oliguria.
Confusion and ataxia.
18. A nurse is giving instructions to a client receiving lithium citrate. The nurse tells the client to do which of the following to prevent lithium toxicity:
Restrict salt intake in the diet.
Instruct the client to change positions slowly.
Avoid becoming dehydrated during exercise.
Limit fluid intake
19. Marco approached Nurse Trisha asking for advice on how to deal with his alcohol addiction. Nurse Trisha should tell the client that the only effective treatment for alcoholism is:
Alcoholics Anonymous (A.A.)
20. Nurse Hazel is caring for a male client who experience false sensory perceptions with no basis in reality. This perception is known as: